MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC3737C182TU
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354); Migration or Expulsion of Device (1395); Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant navion stent grafts were implanted for the emergent endovascular treatment of a 57mm thoracic aortic aneurysm.The patient had presented with pain. another valiant navion (v29931586) was then implanted under two months later to address a more distal defect that was being watched and delayed to prevent spinal cord ischemia.The order of the implanted devices were reported as follows: 31-31-90 navion deployed first, then 37-37-182, followed by a 37-37-182 later.It was reported the patient presented emergently with back pain.A ct performed showed the presence of a type iiib endoleak the physician realigned the navion stent grafts with two valiant captivia stent grafts.During the intervention, under fluoroscopy, stent ring enlargement of the valiant navion device was seen along with stent graft fatigue with failure/ breakage, and a type iii b endoleak via fenestration.The patient was discharged two days later.Per the physician, it was not possible to identify which valiant navion failed causing the type iiib endoleak, stent ring enlargement or fracture.No cause for the type iii endoleak, fracture or stent ring enlargement was provided.  no additional clinical sequalae was provided and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported stent fracture and likely endoleak were confirmed on the still images returned; however the cause of the fracture and type of endoleak could not be fully determined from the limited films available.The pre-implant anatomy is unknown.Lack of post-implant ct's did not allow for a thorough evaluation of the stent graft in vivo configuration, including assessment of the reported stent ring enlargement.Angiograms including endoleak interrogation ( i.E.Injecting contrast from different points) was not provided and only one viewpoint was seen, making determination of the endoleak difficult.It is possible that the small amount of contrast seen at the level of the fractured stent was a type iiib fabric endoleak.However, a type iv endoleak cannot be ruled out, as the radial and longitudinal stretch of the stent graft fabric may have increased porosity in the area.The contrast blush observed post reintervention was possibly an acute type iv endoleak.Factors such as heparin dose, outflow resistance, imaging quality may have also contributed to this possible type iv endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Updated section h.2 additional information received: core lab review of ct imaging from (b)(6) 2022 identified a stent graft fracture on the navion graft vnmc3737c182tu ((b)(6)).New stent ring enlargement was observed of + 2mm in the navion graft vnmc3131c90tu ((b)(6)).And new stent ring enlargement of +9.7mm, +4.8mm and 1/5mm in the navion graft vnmc3737c182tu ((b)(6)).Stent ring displacement of +9.8mm was identified in the navion graft vnmc3737c182tu ((b)(6)).No endoleak was observed.The imaging was n/a for aortic enlargement.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Updated section b.2.6 event date additional information received: it was clarified that the patient presented emergently to the hospital approximately 1 year and 8 months post index procedure and had the procedure 2 days later.Core lab review of ct imaging from (b)(6) 2022 reported an additional observation of a new type iiib endoleak and a new stent graft fracture to vnmc3737c182tu (b)(6).New stent ring enlargement was identified on vnmc3737c182tu (b)(6) to ring 3 (+9.7), ring 4 (+4.8), ring 5 (+1.5).The stent ring displacement to vnmc3737c182tu (b)(6) was noted on ring 4.A new stent ring enlargement (+2) to ring 5 of vnmc3131c90tu (b)(6) was identified.It was noted for the type iiib endoleak that the lumen was measured larger than the device size, indicating a tear in the device fabric.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14673276
Report Number9612164-2022-02206
Device Sequence Number20104724
Product Code MIH
UDI-Device Identifier00763000101060
UDI-Public00763000101060
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model NumberVNMC3737C182TU
Device Catalogue NumberVNMC3737C182TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer06/22/2022
10/07/2022
11/14/2022
01/12/2023
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date07/18/2022
11/01/2022
12/06/2022
01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1201-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale